... little concerned about the drug interactions between these two. Any suggestions?
I wouldn't worry, as long as your doctor knows that you are on both of these medications. These two drugs can be prescribed together to help increase the effects of the SSRI.
The only drug interaction that I see with these two drugs is an increased risk of a rare side effect known as "serotonin syndrome." Just be sure to call the doctor if you experience any of these symptoms: mental status changes like an increase in irritability, altered consciousness, confusion, or hallucinations. Also, if you feel changes in your heart rhythm, start shivering or shaking for no reason, sweating excessively (after exercise doesn't count), or experiencing high spikes in blood pressure or fever. Also seek help if you experience severe gastrointestinal symptoms such as abdominal cramping, nausea, vomiting, and diarrhea. Serotonin syndrome is most likely right when you start a medication, or have a dosage increase.
If serotonin syndrome goes untreated, it can become serious. However, with prompt treatment, symptoms can usually go away in less than 24 hours.
You are on relatively lower does of both medications, so I wouldn't worry! If you are still concerned, it's not a problem to call the nurse at your doctor's office and express your concerns.
The two medicines are in different classes of drugs. I do not believe their would be any adverse reactions with adding the Buspirone. I hope your doctor would know if there were any major risks with taking the two meds. Im still waiting to see if the Lexapro is going to work for my anxiety. Ive been on 10mg for a month tomorrow and i feel a little better but not where i want to be. Good Luck.
Hi, it's rachey again. As a worrier myself, I just wanted to emphasize that serotonin syndrome is very rare, and that many, many people take lexapro and buspirone together without this happening. Your doctor obviously did not think it is a problem. I hope I did not scare you! Good luck with your therapy, I hope its going well!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Apr 2015 • 4 answers
Posted 7 Feb 2016 • 7 answers
Posted 26 Jan 2017 • 1 answer
Posted 6 Jul 2017 • 3 answers
Posted 24 Jan 2018 • 0 answers